Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Suggest treatment for dryness and chafing around the lips

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1982
Answered : 3053 Questions
Question
I have dryness and chafing all around and underneath my lip. Is there anything over the counter I can use for this?
Fri, 4 May 2018 in Skin Hair and Nails
 
 
Answered by Dr. Ilyas Patel 21 minutes later
Brief Answer:
Most probably peri oral dermatitis

Detailed Answer:
Hi,

I read history and saw the photo,I feel that most probably you may be having peri-oral dermatitis. It is a disease,do not apply any product directly without consulting the dermatologist.

I would suggest...

- Doxycycline cap 100 mg daily for few weeks
- apply metronidazole gel twice a day
- Discontinue applying cosmetic,steroid and sunscreen
- Avoid fluorinated tooth paste
- Wash the face with warm water
- Avoid soap to cleanse the face, you can use nonsoap liquid like dettol diluted in water

Kindly continue treatment as suggested under guidance of doctor. I hope this would help you.

Thanks.

Dr.Ilyas Patel MD

Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for dryness and chafing around the lips 5 hours later
Went to dermatoligist. He suggested using Aquaphor every 2 hours for a week. He thinks that will take care of it.
 
 
Answered by Dr. Ilyas Patel 20 hours later
Brief Answer:
Most probably perioral dermatitis

Detailed Answer:
Hi,

I can understand your problem. If you do not get relief after a week,you should consult other competent dermatologist for the perfect diagnosis and proper treatment. You may discuss about your problem with him showing my comments.I hope,he may give you proper treatment.

I hope this would help you.

Thanks.

Dr.Ilyas Patel MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor